MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number SB1601D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The gore-tex® vascular graft was implanted on (b)(6) 2019, in order to treat an abdominal aorta aneurysm.Later in the same day, the prosthesis was explanted due to a thrombosis of the patient's left leg.The surgeon specifies that the period between the thrombosis and the explantation is 12 hours.
 
Additional Manufacturer Narrative
The gore-tex® vascular graft was returned to geprovas, independent laboratory, for investigation.The scope and results of the investigation were summarized and a report was submitted to w.L.Gore & associates.An explant investigator (ei) at w.L.Gore & associates reviewed the report.The following is a summary of the ei observations: tissue present: yes.The abluminal surface of the device fragment was devoid of tissue; red/brown mottling was present.The lumen was occluded with dark brown/red thrombotic material.Light tan/yellow tissue with dark red/brown mottling was returned attached to the device fragment; consistent with a segment of native artery.The device fragment was connected to a fragment of native artery via an anastomotic site with blue running suture at extremity a.The suture throws appeared to be widely and unevenly spaced, where visible.The device was transected at extremity b and ovular in shape.A metallic stent was reported to be encapsulated between the explanted artery and graft fragment but is not observable with the information provided.From gross images all material disruptions (i.E., material transections/cuts and suturing), appear to be consistent with cutting by sharp surgical instruments (i.E., scalpel or scissors) and creation of an anastomotic site, likely occurring during a surgical procedure.Request for additional analysis: no.Reason: material disruptions are consistent with those caused by surgical instrumentation during the explant process.Based on the ei's review of the geprovas report, no additional analysis is requested.H6: results code 1: 213 - all lots have met all manufacturing requirements.

Brand Name
GORE-TEX VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8656631
Report Number2017233-2019-00382
Device Sequence Number14024998
Product Code DSY
UDI-Device Identifier00733132611829
UDI-Public00733132611829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K802095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Catalogue NumberSB1601D
Device Lot Number17881466
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date10/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR